# SDR 95ZZZX6433

- Difficulty date: November 9, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1393U
- Make and model: Cessna 172M
- Aircraft serial: 17267064
- System (JASC): 2752 · Trailing Edge Flap Actuator
- Part: Flap Motor
- Condition: Bad Ground
- Location: Flap Control
- Part time: 5,550 hours
- Stage of operation: TX
- Nature of condition: F, B
- Precautionary procedure: O

## Discrepancy

WHILE CLEARING THE RUNWAY AFTER TRAINING FLIGHT, FLAPS WERE SELECTED UP.  THE FLAPS FAILED TO OPERATE AND THE FLIGHT CREW REPORTED SMELLING 'SMOKE'.  INVESTIGATION REVEALED A BAD GROUND ON THE FLAP MOTOR AND THE ALTERNATOR CIRCUIT BREAKER WAS FOUND DAMAGED BY HEAT.  WITH THE FULL LOAD OF LIGHTS, AVIONICS AND THE ADDITIONAL LOAD OF THE IMPROPERLY OPERATING FLAPS, THE CIRCUIT BREAKER GOT HOT ENOUGH TO DEFORM, BUT DID NOT 'POP'.  REPAIRED FLAP WIRING AND REPLACED CIRCUIT BREAKER.  SYSTEMS OPERATE NORMALLY.
